MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; VALVULOPLASTY BALLOON CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; VALVULOPLASTY BALLOON CATHETER
Model Number 0244512
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of valvuloplasty procedure, there was allegedly twenty-two millimeter balloon catheter in the carton instead of twenty-four millimeter balloon catheter.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 02/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one true ptv outer packaging box and one true ptv device were returned for evaluation.The outer packaging box was opened and no inner packaging was returned.No sealed packaging was provided.The outer packaging box labeling matched the information reported in trackwise, and specified a 24 mm balloon.The device returned in the open packaging box had a 22 mm balloon specification printed on the hub.The returned sample was returned to the manufacturing facility and the product was measured and met the specifications matching the 22 mm balloon specification printed on the hub.Although the returned device did not match the specifications of the returned labeling, the investigation is inconclusive for the reported product mix up.Per the reported events, the customer purchases both 24mm and 22mm products.Sales information was requested but unable to be obtained as the product was purchased through a distributor.The product was received in an open outer packaging box with no inner packaging returned.Therefore, the investigation is inconclusive as no evidence was found to confirm the product in the sealed packaging was incorrect.The definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instructions for use states: precautions: 1.Carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.2.The product labeling contained valid information given for the lot number and product catalog number, but did not match the product inside the packaging box.H10: d4 (expiration date: 02/2026), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during preparation of a valvuloplasty procedure, there was allegedly a twenty-two millimeter balloon catheter in the carton instead of twenty-four millimeter balloon catheter.The procedure was completed by using another device.There was no patient contact.

Brand Name
TRUE DILATATION CATHETER
Common Device Name
VALVULOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16951749
Report Number2020394-2023-00345
Device Sequence Number19658492
Product Code OZT
UDI-Device Identifier00801741091018
UDI-Public(01)00801741091018
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0244512
Device Catalogue Number0244512
Device Lot NumberGFHP0599
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown